MAUDE Adverse Event Report: NELLCOR PURITAN BENNETT MEXICO SA VITAL VUE; ILLUMINATOR, FIBEROPTIC, SURGICAL FIELD

NELLCOR PURITAN BENNETT MEXICO SA VITAL VUE; ILLUMINATOR, FIBEROPTIC, SURGICAL FIELD
Model Number 8886828206
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during anterior cervical discectomy and fusion, the device melted on table.Another device was opened and did the case.The problem was discovered before the product was used on the patient.
 
Additional Manufacturer Narrative
Additional information: d10, g4, h3, h6 h3 evaluation summary: post market vigilance (pmv) led an evaluation of one device.A visual inspection of the returned product noted that the device handle had been melted and the power source inside the handle had been severed in half.Functional testing could not be done based on the condition the device was returned in.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.A definitive root cause could not be determined with regard to the reported condition due to not being able to test because the devices power source was damaged.If information is provided in the future, a supplemental report will be issued.

Brand Name
VITAL VUE
Common Device Name
ILLUMINATOR, FIBEROPTIC, SURGICAL FIELD
Manufacturer (Section D)
NELLCOR PURITAN BENNETT MEXICO SA
boulevard insurgentes 19030
tijuana 22225
MX  22225
MDR Report Key9213611
Report Number2936999-2019-00882
Device Sequence Number2708112
Product Code HBI
UDI-Device Identifier10884521176102
UDI-Public10884521176102
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K883201
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number8886828206
Device Catalogue Number8886828206
Device Lot Number190880219K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2019
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR
Patient Weight81